Affordable Access

Publisher Website

Asthma Caused by Topical Application of Ketorolac

Authors
Journal
Ophthalmology
0161-6420
Publisher
Elsevier
Volume
103
Issue
6
Identifiers
DOI: 10.1016/s0161-6420(96)30591-5

Abstract

Abstract Background: Ketorolac tromethamine 0.5% ophthalmic solution is a widely used nonsteroidal anti-inflammatory drug (NSAID) in ophthalmology. Ketorolac eye drops have not been implicated previously as -a cause of NSAID-induced asthma. Study Design: A patient with severe asthma after topical application of ketorolac is described. The current ophthalmic indications for topical application of ketorolac and reported hypersensitivity reactions with systemic use of ketorolac are reviewed. Results: A 44-year-old woman with chronic asthma, rhinosinusitis, and nasal polyps inadvertently was given ketorolac to be applied topically. After applying the first dose of ketorolac, an exacerbation of her asthma developed, necessitating hospital admission. Conclusions: Topical application of ketorolac is safe in the vast majority of ophthalmology patients. However, NSAID eye drops should not be prescribed for patients with aspirin or NSAID allergy or the combination of asthma and nasal polyps unless the patient is known to tolerate aspirin without trouble.

There are no comments yet on this publication. Be the first to share your thoughts.

Statistics

Seen <100 times
0 Comments

More articles like this

[Eyelid contact allergic eczema caused by topical...

on Archivos de la Sociedad Españ... April 2006

Ketorolac-precipitated asthma.

on Southern Medical Journal February 1994

Topical application of cortisone in intractable br...

on The Journal of allergy November 1951
More articles like this..